MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CTX; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CTX; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A402
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Not Applicable (3189)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of index procedure.What tissue type and location of the suture placement? what tissue dehisced? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? was the fixation tab intact when the suture was placed in the patient? what date did the patient present with dehiscence (# post op days)? can you describe the appearance of the stratafix suture during second procedure? other relevant history patient history / concomitant medications lot number, if applicable, will representative product of the lot number be returned, return date, tracking information? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent c-section on (b)(6) 2019 and barbed suture was used.Post operatively, the seating tab came loose and the device unraveled.This caused a wound dehiscence.The patient was re-operated on (b)(6) 2019 to address the issue.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).The following additional information was obtained: the surgeon was not certain that the procedure date was (b)(6) 2019.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/29/2019.Additional information: a2, a3, b7, d3, g1, g2 corrected information: b3 additional information was requested and the following was obtained: the patient demographic info: age, weight, bmi at the time of index procedure -32 y/o, bmi 29 what tissue type and location of the suture placement? -fascia of pfannensteil incision what tissue dehisced? -yes this was found 6 weeks later what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? -normal, appropriately thin given pregnant state was the fixation tab intact when the suture was placed in the patient? -yes what date did the patient present with dehiscence (# post op days)? -45 can you describe the appearance of the stratafix suture during second procedure? -no second procedure performed yet.Dehiscence found clinically and on ct imaging other relevant history patient history / concomitant medications lot number -unknown if applicable, will representative product of the lot number be returned, return date, tracking information: - will try and track down what is the physician¿s opinion as to the etiology of or contributing factors to this event? -incorrect training on how to secure the fixation tab what is the patient¿s current status? -surgeon is planning surgery to fix the dehiscence but is stable attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify: -procedure date.-date of dehiscence.

Brand Name
SFX SYM PDS+ UNI VIO 18IN 0 S/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9130395
Report Number2210968-2019-88177
Device Sequence Number16738375
Product Code NEW
UDI-Device Identifier10705031218741
UDI-Public10705031218741
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A402
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2019
Supplement Date Received by Manufacturer10/03/2019
11/20/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date10/29/2019
11/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR